MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25672
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on 10mar2020--did 10mar2020.As reported to customer relations: "customer went to deploy stent, and guiding catheter stretched and made deployment impossible.The white hub came off the catheter when they tried to deploy.Customer had to remove all of product/delivery system; they completed the procedure somehow, but unknown with what sort of device.No add'l procedures required, no adverse effects experienced by patient, nothing remaining in patient, no prolonged hospitalization.".
 
Event or Problem Description
As reported to customer relations: "customer went to deploy stent, and guiding catheter stretched and made deployment impossible.The white hub came off the catheter when they tried to deploy.Customer had to remove all of product/delivery system; they completed the procedure somehow, but unknown with what sort of device.No additional procedures required, no adverse effects experienced by patient, nothing remaining in patient, no prolonged hospitalization." did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to the event? no if yes, please describe.3.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-5-rb of lot# c1697352 was returned to cirl for evaluation opened with its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2020.The black guiding catheter was returned loaded on the purple pushing catheter.White hubs were present as expected.The purple pushing catheter is kinked/ damaged at approx.39cm from the white hub.The black guiding catheter is also damaged at approx.25-30cm from hub.Stent was returned with no visual damage.A 0.035¿ wire guide would not pass damage on the catheters.Black guiding catheter moves freely through purple pushing catheter.Stent was deployed using black guiding catheter, wire passed through the distal end of the black guiding catheter, stent allowed catheter to pass.Image review: n/a.Document review including ifu review: prior to distribution zss-10-5-rb devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zss-10-5-rb of lot number c1697352 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1697352.It should be noted that the instructions for use (ifu0100-1) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ it was noted in the lab evaluation that that the distal end of the guiding catheter can move freely through the stent allowing the deployment of the stent.This is an indication that the clearance between it and the stent was not responsible for the difficulty in withdrawing the catheter.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.According to additional information received ¿what caused the damage to the pushing and guiding catheters, and was there resistance during advancement? unknown.It would not advance.¿ a possible root cause for issues experienced could be attributed to the stent becoming caught on the elevator of the scope.Both the proximal and distal marker bands on the stent appear to have moved slightly in the same direction which is an indication that the stent was forced through an opening that was sufficiently small to interact with them.Its possible that some portion of the endoscope working channel was constricted and impinged on the stent as it passed through such as the elevator mechanism of the endoscope.The likely impingement of the stent then prevented the withdrawal of the guiding catheter resulting in the damage experienced.It was also noted that the endoscope model and working channel size could not be confirmed which could have contributed to the issues experienced.Summary: complaint of advancement issues is confirmed based on customer testimony, damage to device was confirmed in the laboratory which was most likely a result of the advancement issue.The hub separation is not confirmed as this was observed to be intact on return of the device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9932697
Report Number3001845648-2020-00238
Device Sequence Number19564275
Product Code FGE
UDI-Device Identifier10827002256726
UDI-Public(01)10827002256726(17)230109(10)C1697352
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model NumberG25672
Device Catalogue NumberZSS-10-5-RB
Device Lot NumberC1697352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/03/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1